Format

Send to

Choose Destination
J Hepatol. 1994 Mar;20(3):376-9.

Hepatic injury caused by benzbromarone.

Author information

1
Department of Internal Medicine II, University Hospital Dijkzigt, Rotterdam, The Netherlands.

Abstract

This case study describes a woman who developed a predominantly hepatocellular injury, approximately 3 months after starting treatment with 100 mg benzbromarone daily. She had also taken 250 mg methyldopa daily for several years. Infections with hepatitis A and B were excluded serologically, no autoantibodies were demonstrated, and ultrasonography and endoscopic retrograde cholangiopancreatography did not show extrahepatic obstruction. The patient recovered after discontinuation of both drugs. Two years later, readministration of benzbromarone was followed by a relapse. Later, methyldopa was used without problems. We conclude that hepatic injury in this patient was caused by benzbromarone.

PMID:
8014449
DOI:
10.1016/s0168-8278(94)80011-1
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center